Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Heart palpitations, normal ECG and BP, giddiness, taking Amlodipine. What is my problem?

One month back- I woke up from my sleep and found loss of control for a moment.  Just I shook my left hand ,then had palpitations in the heart. Went to  Clinic, my ECG and BP were normal. I came back after three days  felt  mild numbness in my left hand and local physcian said this may be due to spondylitis in my neck. After two to three days ,I felt giddiness after lunch, about one hour after lunch. Then it went off. The next day again there was more severe giddiness (at the same time as previous day).I went  to the clinic, and found my sugar as 217. The giddiness got subsided and people said it may be due to sugar. Just wanted Neuro to confirm the first episode that happened at night. I was asked take MRI of brain,MRI of spine ,Carotid Doppler and Echodoppler. My sugar was checked in two labs. For lab1 HbA1c was 6.1 and lab 2 it was 6.5. Lab 2 doctor said diabetics is your problem and gave medicines for the same. I did not take them as per the advice of loocal doctors. I started reducing my sugar intake. In the last week my giddiness recurrence increased and I was getting it at randomly, some lasting for 6 hours. Along with giddiness I was also experiencing fluttering of left eye,nausea and weakness/mild numbness of left hand. I was prescribed a tablet of 8 mg betahistine tablets three times a day. I did have relief from my giddiness. One notable incident happened during this time. After lifting my travel bag weighing 30 kg, I felt intense giddiness and some part lose within my upper arm. 1) I never was had any loss of faculties during any of these days, except for fleeting moments on the night 30 days ago. 2) I have felt 60% of times better after eating or after taking some chocolates or cakes. I am on following medication for the past 4 years. AMLODIPINE-5 mg LIPITOR-10 mg Aspirin-100 mg Vitamins B1 to B12 I took MRI of brain and result was parts of brain as ischemic nature and Neuro Doctor was cool and he said there is no problem, he will analyze further after seeing the spine MRI and Carotid Doppler. He added the incident that happened in the night might reappear and it is not a cause for concern. Till that time he has prescribed 25 mg of stugeron, but stugeron did not suit me. Now Have gonethrough further tests namely MRI spine,CT angio, Corotid doppler,chest X ray, Stomach ultra sound . All these have been found to be normal as per the doctor.My GTT with every half an hour testing for sugar in blood shows fluctuation. Doctor have told this as impaired GTT. Presently I am on vertin 16 mg three times a day and glycomet 500 mg once a day. I was feeling fine,but when I stopped vertin my giddiness reappeared.So I am on vertin 16mg twice for the past 20 days .Doctor has prescribed me the vertin dose in a tapering manner for 12 weeks and that whenever you feel like.CAN YOU FIGURE WHAT IS MY PROBLEM.
Asked On : Thu, 5 Jul 2012
Answers:  2 Views:  207
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Diabetologist 's  Response


Answered: Sat, 29 Jun 2013
I find this answer helpful
General & Family Physician Dr. Amit Shah's  Response
you have responded to vertin may be u r having vertigo or migraine
u have xray cervical spine to rule out spondylities
Answered: Mon, 10 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor